Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 12, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Jan 27, 2011, 3:00 AM EST for 6 counties in Florida. It took effect at Jan 27, 2011, 1:00 PM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2011, 3:00 AM EST (08:00 UTC)
- In effect from
- Jan 27, 2011, 1:00 PM EST
- Expired
- Jan 27, 2011, 5:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1759 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
373 WWUS82 KJAX 270800 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 AM EST THU JAN 27 2011 FLZ035-270900- /O.CAN.KJAX.FW.A.0013.110127T1800Z-110127T2300Z/ GILCHRIST- 300 AM EST THU JAN 27 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR GILCHRIST COUNTY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE FIRE WEATHER WATCH. HOWEVER...RELATIVE HUMIDITY VALUES MAY BRIEFLY FALL BELOW 35 PERCENT THIS AFTERNOON. $$ FLZ020>022-272200- /O.UPG.KJAX.FW.A.0013.110127T1800Z-110127T2300Z/ /O.NEW.KJAX.FW.W.0012.110127T1800Z-110127T2200Z/ HAMILTON-SUWANNEE-COLUMBIA- 300 AM EST THU JAN 27 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM EST THIS AFTERNOON DUE TO LOW RH... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 5 PM EST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRIER AIR OVER THE AREA TODAY WILL ALLOW RELATIVE HUMIDITY TO FALL BELOW 35 PERCENT FOR AROUND 4 HOURS THIS AFTERNOON. MINIMUM VALUES NEAR 30 PERCENT ARE FORECAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ MZ
1 follow-up statement
285 WWUS82 KJAX 271954 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 254 PM EST THU JAN 27 2011 FLZ023>025-030-031-035-036-281100- /O.NEW.KJAX.FW.A.0014.110128T1700Z-110128T2300Z/ /O.EXA.KJAX.FW.W.0012.000000T0000Z-110127T2200Z/ BAKER-NASSAU-DUVAL-UNION-BRADFORD-GILCHRIST-ALACHUA- 254 PM EST THU JAN 27 2011 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON. DRIER AIR OVER THE AREA HAS ALLOWED RELATIVE HUMIDITY TO FALL BELOW 35 PERCENT WITH WINDS OF 10 TO 15 MPH AND GUSTY. DURATIONS MAY BE NEAR 4 HOURS. MINIMUM VALUES NEAR 30 PERCENT ARE FORECAST. ON FRIDAY...DRY AIR OVER THE AREA MAY ALLOW RELATIVE HUMIDITY TO FALL BELOW 35 PERCENT WITH WINDS OF 15 MPH AND GUSTY. MINIMUM VALUES NEAR 30-35 PERCENT ARE FORECAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ020>022-281100- /O.NEW.KJAX.FW.A.0014.110128T1700Z-110128T2300Z/ /O.CON.KJAX.FW.W.0012.000000T0000Z-110127T2200Z/ HAMILTON-SUWANNEE-COLUMBIA- 254 PM EST THU JAN 27 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. DRIER AIR OVER THE AREA HAS ALLOWED RELATIVE HUMIDITY TO FALL BELOW 35 PERCENT WITH WINDS OF 10 TO 15 MPH AND GUSTY. DURATIONS MAY BE NEAR 4 HOURS. MINIMUM VALUES NEAR 30 PERCENT ARE FORECAST. ON FRIDAY...DRY AIR OVER THE AREA MAY ALLOW RELATIVE HUMIDITY TO FALL BELOW 35 PERCENT WITH WINDS OF 15 MPH AND GUSTY. MINIMUM VALUES NEAR 30-35 PERCENT ARE FORECAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ032-033-037-038-040-281100- /O.NEW.KJAX.FW.A.0014.110128T1700Z-110128T2300Z/ CLAY-ST JOHNS-PUTNAM-FLAGLER-MARION- 254 PM EST THU JAN 27 2011 ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. DRY AIR OVER THE AREA MAY ALLOW RELATIVE HUMIDITY TO FALL BELOW 35 PERCENT WITH WINDS OF 15 MPH AND GUSTY ON FRIDAY. MINIMUM VALUES NEAR 30-35 PERCENT ARE FORECAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jan 26, 8:10 PM EST, 6 hours 50 minutes earlier.
Area forecast discussion, Jan 26, 8:10 PM EST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
810 PM EST WED JAN 26 2011
.UPDATE...SURFACE LOW PRESSURE WAS NEAR THE NJ COAST THIS EVENING
WITH A TRAILING LOW LEVEL TROUGH EXTENDING SSW DOWN THE LEE OF THE
APPALACHIANS. LOCALLY WNW WINDS WERE AROUND 5-10 MPH AFTER SUNSET
DUE TO THE NNW PRESSURE GRADIENT ACROSS THE AREA.
AS THE NIGHT PROGRESSES...THE PRESSURE GRADIENT WILL GRADUALLY
RELAX AS THE LOW TRACKS FARTHER NNE AND HIGH PRESSURE BUILDS IN
FROM THE GULF COAST AREA. RELATIVELY SHALLOW COLD AND DRY AIR
ADVECTION WILL CONTINUE WITH MINS NEAR FREEZING BY SUNRISE ACROSS
MANY INLAND LOCATIONS WITH NEAR FREEZING TEMPS ONLY AROUND 1 TO 2 HRS
AT MOST.
FROST DEVELOPMENT IS LIKELY TONIGHT DUE TO RECENT GROUND MOISTURE
FROM YSTDYS RAIN AND COLD AIR ADVECTION TONIGHT. SKIES WILL BE
CLEAR THROUGH MUCH OF THE NIGHT...BUT SOME THIN CIRRUS WILL BE
EDGING THEIR WAY EAST FROM THE SOUTHERN U.S. NEAR DAYBREAK. GIVEN
LOW LEVEL MOISTURE...COOLER TEMPS...LIGHT WINDS...MOSTLY CLEAR
SKIES AND SFC DEW PTS DEPRESSIONS OF 0-4 DEG...ISSUED A FROST
ADVISORY FOR INLAND NE FL ZONES THROUGH 8 AM THU MORNING.
&&
.AVIATION...
VFR CONDS WITH DECREASING WINDS THIS EVENING WITH STILL A GOOD
CHANCE AT LOW LEVEL WIND SHEAR CONDS AS STRONG NWLY JET REMAINS JUST
OFF THE SURFACE. LIGHT WINDS WITH VFR CONDS AND SOME INCREASING HIGH
CLOUDS ON THURSDAY.
&&
.MARINE...
STRONG OFFSHORE FLOW WILL CONTINUE TO SLOWLY SUBSIDE DURING THE
OVERNIGHT HOURS AND EXPECT TO DROP THE SMALL CRAFT ADVISORY FOR THE
NEARSHORE WATERS DURING THE EVENING UPDATE WITH THE OFFSHORE
ADVISORY REMAINING IN PLACE DURING THE OVERNIGHT HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 33 57 33 62 / 0 0 0 0
SSI 36 54 38 60 / 0 0 0 0
JAX 34 58 34 63 / 0 0 0 0
SGJ 37 57 38 61 / 0 0 0 0
GNV 34 59 33 64 / 0 0 0 0
OCF 35 60 35 65 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EST THURSDAY FOR
ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-
HAMILTON-MARION-NASSAU-PUTNAM-SUWANNEE-UNION.
FIRE WEATHER WATCH THURSDAY AFTERNOON FOR COLUMBIA-GILCHRIST-
HAMILTON-SUWANNEE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 5 AM EST THURSDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH
TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH
FL OUT 20 NM.
&&
ENYEDI/HESS/WALKERHazardous weather outlook, Jan 26, 8:13 PM EST, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 813 PM EST WED JAN 26 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 813 PM EST WED JAN 26 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...FROST ADVISORY FOR INLAND NORTHEAST FLORIDA... ...WIDESPREAD FROST ACROSS INLAND SOUTHEAST GEORGIA... WINDS WILL DIMINISH TONIGHT WITH TEMPERATURES DROPPING TO NEAR FREEZING AND A LIGHT FREEZE WILL BE POSSIBLE ACROSS INLAND SOUTHEAST GEORGIA AND THE SUWANNEE RIVER VALLEY. WIDESPREAD FROST IS EXPECTED FOR MANY INLAND LOCATIONS AND A FROST ADVISORY HAS BEEN ISSUED. PLEASE REFER TO THE URGENT WEATHER MESSAGE FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A LIGHT FREEZE IS EXPECTED FRIDAY MORNING WITH AREAS OF FROST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ENYEDI
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 7:36 PM EST | Frost Advisory | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 12 hr |
| Jan 27, 2:54 PM EST | Fire Weather Watch | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 13 hr |
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.